Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Severe cough, uvula vertical, having white streak. Antibiotics required?

I have a cough that seems to be getting worse, and just started a couple of days ago. Also, my uvula has a vertical, white streak on it. It s a bit hard to see in the photos, but here are some more details: i ve been traveling lately and in and out of airplanes and across continents. I think i ve caught something, but not sure what it is. Do i need antibiotics? I am also feeling drowsy, coughing, and having diarrhea . At first i thought it was just jet lag (got off the plane 2 days ago), but it seems to be more. The uvula has a cool feeling to it when i breathe in, and if i breathe too hard i have a tendency to cough.
Asked On : Sat, 16 Mar 2013
Answers:  1 Views:  118
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pulmonologist 's  Response
Hello Mr Alexander,

A frequent traveler is likely to get a viral infection involving uvula and other surrounding regions. The vertical streak may be an aphthous ulcer. Candida infection of throat shows white patches all over, not restricted to the uvula. Inflamed uvula can irritate the throat to produce gagging and vomiting. As air flows over uvula during a breath in, it cools the inflamed part. Feeling of drowsiness and diarrhea cannot be explained on the basis of inflammation of uvula. Jet lag could disrupt your sleep rhythm and make you sleepy. Traveler's diarrhea is most often related to infection of the intestine.

Antibiotics are useful against bacterial infections. Please consult a doctor, who may advise a swab from the uvula to be cultured. Warm salt solution gargles and vitamins may be tried. You need to investigate the reason for the worsening cough as well.

Hope you get relief of your symptoms at the earliest. Thanks for using
Answered: Sun, 24 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor